Facebook Pixel

I'm taking tamoxifin and gaining weight quickly, what can I do?

By January 31, 2010 - 1:51pm
Rate This

I have been taking tamoxifin for only 1 month and have put on 12 pounds in that time. I'm eating less because I frquently feel ill. I've had a partial mastectomy and radiation treatments. Lucky me even gained a few additional pounds during radiation. Having been small my entire life(I'm 55) weighing around 105 - 110 I'm very unhapppy at 124.I have never dieted before so this is a first for me. I exercise regularly and walk twice a day for 30 - 45 minutes each time. Nothing seems to helping. What can I do?

Add a Comment1 Comments

Lady Deb,
I'm sorry...this sounds extremely frustrating.

I will conduct some more research, but from what I'm finding, the research says that the weight gain is most likely from the chemotherapy/radiation therapy, and not the tamoxifen. Does this sound like what you have experienced, or are you still feeling like the majority of your weight gain is definitely from the tamoxifen primarily (you said you gained a few pounds during radiation treatment).

Eating less food can also put your body in "starvation mode", so you may want to meet with a Registered Dietitian who can test your body composition, help you lose fat and not muscle weight, and make sure you are within healthy weight (regardless of what the scale says). The R.D. will also help you determine what amount of calories you should be eating for optimal weight loss, then weight maintenance. It is also important what you eat and how you exercise.

Does this help? What other information can I help provide, or research?

January 31, 2010 - 3:20pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Weight Loss

Get Email Updates

Related Checklists

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!